Alert archive / Wisconsin / Wind Advisories in 2024
Wind Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Nov 18, 2024, 7:37 PM CST for Door County, Kewaunee County, Wisconsin. It took effect at Nov 19, 2024, 4:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2024, 7:37 PM CST (01:37 UTC)
- In effect from
- Nov 19, 2024, 4:00 AM CST
- Expired
- Nov 19, 2024, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS73 KGRB 190137 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 737 PM CST Mon Nov 18 2024 WIZ022-040-190945- /O.NEW.KGRB.WI.Y.0005.241119T1000Z-241119T1600Z/ Door-Kewaunee- Including the cities of Sister Bay, Kewaunee, Sturgeon Bay, Fish Creek, and Luxemburg 737 PM CST Mon Nov 18 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM CST TUESDAY... * WHAT...Southeast winds around 25 mph with gusts up to 45 mph expected. * WHERE...Door and Kewaunee Counties. * WHEN...From 4 AM to 10 AM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
1 follow-up statement
471 WWUS73 KGRB 190918 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 318 AM CST Tue Nov 19 2024 WIZ022-040-191600- /O.CON.KGRB.WI.Y.0005.241119T1000Z-241119T1600Z/ Door-Kewaunee- Including the cities of Sister Bay, Luxemburg, Fish Creek, Sturgeon Bay, and Kewaunee 318 AM CST Tue Nov 19 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph expected. The strongest winds are expected between 5 am and 10 am this morning. * WHERE...Door and Kewaunee Counties. * WHEN...Until 10 AM CST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay JLA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Nov 18, 5:25 PM CST, 2 hours 12 minutes earlier. Its key messages:
- Widespread moderate rain is expected late this afternoon through Tuesday. Totals of 0.50 to 1.50 inches are forecast, highest across central Wisconsin where there is a 70-80% chance for amounts greater than 1 inch.
- Wind gusts of 30-40 mph are expected tonight and Tuesday. There is a medium chance (30-60%) for a few gusts to 45 mph in central and east-central Wisconsin.
- Light snow accumulations are possible Wednesday night into Thursday morning, and northwest winds may gust to 25 to 40 mph Thursday into Thursday night.
Area forecast discussion, Nov 18, 5:25 PM CST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 525 PM CST Mon Nov 18 2024 Updated aviation portion for 00Z TAF issuance .KEY MESSAGES... - Widespread moderate rain is expected late this afternoon through Tuesday. Totals of 0.50 to 1.50 inches are forecast, highest across central Wisconsin where there is a 70-80% chance for amounts greater than 1 inch. - Wind gusts of 30-40 mph are expected tonight and Tuesday. There is a medium chance (30-60%) for a few gusts to 45 mph in central and east-central Wisconsin. - Light snow accumulations are possible Wednesday night into Thursday morning, and northwest winds may gust to 25 to 40 mph Thursday into Thursday night. && .DISCUSSION... Issued at 353 PM CST Mon Nov 18 2024 Short Term...Tonight and Tuesday Main focus in the short term is on rain and winds. Precip...As of 21Z light rain was just reaching the southern GRB forecast area, with light rain reported at Wautoma. Widespread rain was occurring across the entirety of southern Wisconsin. As a low pressure tracks from the central Plains towards northern MN this will lift an occluded front across Wisconsin tonight into Tuesday. A potent 500mb shortwave also tracks across the state during this same time period. This will setup a period of steady light to moderate rainfall across the entire forecast area from this evening through mid Tuesday morning, with rain tapering off late Tuesday morning and early afternoon as these features depart. Rain amounts from 18Z/Mon to 00Z/Wed will range from 0.50 to 1.50 inches in most spots. The highest totals are forecast in central WI where there is a 70-80% chance for greater than 1 inch of rain. Wind...The other aspect will be the winds. Since the low tracks west of the forecast area, this allow for a tight pressure gradient to develop with east to southeast winds at the surface. This is not the most favorable wind direction in northeast WI for strong gusts, along with warm advection setup; but still seeing good indications of wind gusts of 30 to 40 mph. There could be a few isolated gusts to 45 mph in central WI and around the Fox Valley, with NBM probabilities showing around 60% chance of a 45 mph wind gust in the Fox Valley. But, opted to hold off on any wind headlines as frequency and coverage will likely be too low. Will need to monitor when system tracks through in case the winds over perform. Temperatures...Temperatures will not fluctuate much due to clouds, rain, and winds. Only dropping into the 40s tonight, with highs in the low to mid 50s on Tuesday. Long Term...Tuesday Night Through Monday Forecast concerns include precipitation trends, snowfall amounts and gusty northwest winds for the end of the work week, and a return to near normal temperatures for mid to late November. Precipitation Trends/Amounts/Type...A general lull in the precipitation is anticipated Tuesday night into Wednesday as the occluded front lifts north of the region and weak ridging occurs. Another low is expected to develop near Lake Huron Wednesday afternoon and evening, then shift west toward WI Wednesday night into Thursday. There is better agreement that this low will impact the region, so have increased pops in eastern WI late Wednesday night into Thursday morning, and increased winds Thursday into Thursday night (possible gale force gusts on Lake Michigan). Although there is some evidence that warmer air will be wrapping into the region from the northeast late Wednesday night into Thursday, boundary layer temperatures should initially be cold enough for snow or mixed rain/snow (near lake Michigan). Have increased snowfall amounts to around an inch in parts of far northern WI (aided by lake-enhancement with Lk-H8 delta-t's of 10-12 C) and east central WI, but this would mainly be on grassy surfaces. Locally slippery roads will be possible for the Thursday morning commute. Precipitation should taper off as the system pulls out to the east Thursday night into Friday, with only minor lake effect showers expected far north and far east into the weekend. Winds...Given the westward shift in the position of the midweek low, have increased wind gusts to 25 to 35 mph over the land on Thursday and Thursday night, with gusts to near gale force on Lake Michigan. Temperatures...Temperatures be close to normal through the extended period. && .AVIATION...for 00Z TAF Issuance Issued at 524 PM CST Mon Nov 18 2024 Rain and IFR conditions will move north across the region this evening. IFR conditions and periods of rain are expected overnight through around midday Tuesday. East winds will gust to 30 knots or more at times late tonight and Tuesday morning. Gusts to 40 knots or more are possible over the Door peninsula. Flying weather will improve Tuesday afternoon and evening. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....KLJ/Kieckbusch AVIATION.......RDM
Hazardous weather outlook, Nov 18, 3:12 PM CST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CST Mon Nov 18 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192115- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CST Mon Nov 18 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight East to southeast winds will strengthen and gust to 35 to 45 mph overnight. The strongest gusts are expected in central and east central Wisconsin. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Wind gusts of 30 to 40 mph are expected Tuesday morning. There is a chance for snowfall to make bridges and elevated surfaces slippery Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report peak wind gusts to the National Weather Service in Green Bay. LMZ521-522-541>543-192115- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CST Mon Nov 18 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight East to southeast gales are expected late tonight. A Gale Warning has been issued. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Southeast gales are possible through Tuesday morning. A Gale Warning has been issued. There is potential for northwest gales on Thursday. KLJ/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:00 AM CST | Small Craft Advisory | GRB | 21 hr |
Nearby
Wind Advisories in Wisconsin, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.